Top
10
Doctor insights on: Citalopram And Tinnitus

Share
1

1
Is the tinnitus caused by celexa (citalopram) temporary? I got rid of it before but I dint remember how it disappeared. It was very difficult for awhile

Is the tinnitus caused by celexa (citalopram) temporary? I got rid of it before but I dint remember how it disappeared. It was very difficult for awhile

Ear ringing: ear ringing is typically due to toxin, pathogen, or allergen in the TM joint, or ear. Sometimes biomechanical factors associated with the TM joint can cause ear ringing. Get checked ...Read more

Dr. Alan Ali
882 doctors shared insights

Citalopram (Definition)

Citalopram is a ssri medication used to treat anxiety and depression disorders, it's also used to treat ptsd and ocd. It takes 4 to 6 weeks to be fully effective. Side effects; sedation, minor temporary stomach issues, delayed orgasm in males and rarely weight gain. It is ...Read more


2

2
4 weeks on 20mg of celexa (citalopram) and 0.5 mg of clonazepam daily. developed tinnitus after 1 week. I stopped taking the celexa (citalopram) how long til out of system ?

4 weeks on 20mg of celexa (citalopram) and 0.5 mg of clonazepam daily. developed tinnitus  after 1 week. I stopped taking the celexa (citalopram) how long til out of system ?

About 8 days: Celexa (citalopram) has a half-life of 37 hours. In general, it requires five half-lives for a medication to be out of your system. Therefore, it should take about 8 days for the Celexa (citalopram) to be out of your system. Discontinuing a SSRI, like Celexa (citalopram), can result in serious problems and should be done under physician supervision. ...Read more

3

3
Ringing in ears (tinnitus) side effect citalopram?

Ringing in ears (tinnitus) side effect citalopram?

Not seen: As noted in other response, i've seen with wellbutrin and meds affecting norepinephrine such as cymbalta (duloxetine). Anxiety makes it worse. Check hearing and consider low dose of klonopin. ...Read more

4

4
I have tinnitus is Paxil (paroxetine) of Zoloft safer i am coming off of citalapram, it made my tinnitus worse,I am afraid of new drugs, I once had viral vertigo, ?

I have tinnitus is Paxil (paroxetine) of Zoloft safer i am coming off of citalapram, it made my tinnitus worse,I am afraid of new drugs, I once had viral vertigo, ?

Good question: Citalopram made your tinnitus worse. I understand this. You have been offered two other medications. You are fearful of new drugs. Not knowing the exact mechanism that lead to the worsening of the tinnitus with Citalopram makes it difficult to predict how you will respond to either of the replacement meds. My approach then would be to target the tinnitus. You need to discuss this with your doctor ...Read more

5

5
I've been taking celexa (citalopram) for 4 years and my dr thinks it could be causing my liver function #'s to be 'borderline'. True?

I've been taking celexa (citalopram) for 4 years and my dr thinks it could be causing my liver function #'s to be 'borderline'.  True?

Unless there is: Some underlying issue this would be considered unusual at best. Are you obese? Any other meds? Any family history of diabetes? Do you drink alcohol regularly? There's other things that need considered, especially sugar starting. ...Read more

See 1 more doctor answer
6

6
Please describe the medication: citalopram?

Please describe the medication: citalopram?

SSRI antidepressant: Citalopram is a ssri medication used to treat anxiety and depression disorders, it's also used to treat ptsd and ocd. It takes 4 to 6 weeks to be fully effective. Side effects; sedation, minor temporary stomach issues, delayed orgasm in males and rarely weight gain. It is also approved for adolescents. ...Read more

See 1 more doctor answer
7

7
What occurs if you take 4x20mg and 3x10mg of citalopram?

Depends: I assume you are meaning to alternate days so you are effectively taking less of the med equivalent to about 15mg. It depends on what your effective dose is. You might dip below a therapeutic dose and have symptoms return. If the reduction is due to side effects, consider a switch to Lexapro (escitalopram) which is more potent and side effects may be less. ...Read more

8

8
I took 80mg citalopram by accident am I going to be ok?

I took 80mg citalopram by accident am I going to be ok?

Yes: Generally 80 mg of citalopram is likely to just cause fatigue and possibly nausea or vomiting. Serious side effects such as cardiac arrhythmia and seizures occur at significantly higher doses. However it's best you speak with your physician for specific advice. ...Read more

10

10
I missed 4 doses of celexa (citalopram). Am i ok?

I missed 4 doses of celexa (citalopram). Am i ok?

Are you ok?: By missing 4 doses, that typically mean you did not take it for 4 days. How do you feel? If this the beginning of treatment this will affect you more than if you have been taking the Celexa (citalopram) for quite a while. I would guess 4 days is about as many as you can miss and not notice much difference; after that i would bet you might not feel so ok any more. Best to take every day! ...Read more

See 1 more doctor answer
Dr. Jeffrey Bassman
582 doctors shared insights

Ringing In Ears (Definition)

Ringing in the ears (tinnitus) is a symptom in which a person has a persistent noise in his ear or ears. Tinnitus can be of unknown cause, or can be caused by hearing damage, tumors, problems in the brain or hearing nerve, ...Read more


Dr. William Culviner
663 doctors shared insights

Tinnitus (Definition)

Tinnitus is when a person has a persistent noise in his ear or ears. Tinnitus can be of unknown cause, or can be caused by hearing damage, tumors, problems in the brain or hearing nerve, ...Read more